The Annals of Statistics

Repeated Games with Absorbing States

Elon Kohlberg

Full-text: Open access

Abstract

A zero-sum two person game is repeatedly played. Some of the payoffs are "absorbing" in the sense that, once any of them is reached, all future payoffs remain unchanged. Let $v_n$ denote the value of the $n$-times repeated game, and let $v_\infty$ denote the value of the infinitely-repeated game. It is shown that $\lim v_n$ always exists. When the information structure is symmetric, $v_\infty$ also exists and $v_\infty = \lim v_n$.

Article information

Source
Ann. Statist., Volume 2, Number 4 (1974), 724-738.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176342760

Digital Object Identifier
doi:10.1214/aos/1176342760

Mathematical Reviews number (MathSciNet)
MR371425

Zentralblatt MATH identifier
0297.90114

JSTOR
links.jstor.org

Subjects
Primary: 90D20
Secondary: 90D05

Keywords
Game theory repeated games stochastic games absorbing states stopping rules

Citation

Kohlberg, Elon. Repeated Games with Absorbing States. Ann. Statist. 2 (1974), no. 4, 724--738. doi:10.1214/aos/1176342760. https://projecteuclid.org/euclid.aos/1176342760


Export citation